MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752620
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific coporation that a previously implanted percuflex plus stent was attempted to be removed from a patient during a procedure in the renal ureter, performed on (b)(6) 2019.On (b)(6) 2019 the patient had a percuflex plus stent implanted without any issues reported.According to the complainant, on (b)(6) 2019, a planned stent removal was performed.During attempted removal, the coil on the kidney side of the stent was kinked near less than 1 cm from the tip.It was unable to be removed normally.The procedure was rescheduled to the next day due to the inability to remove the stent.The following day, the patient underwent an additional stent removal procedure.The physician deliberately cut the coil off of the stent, presumably in order to assist in removal.The stent was removed from the patient using forceps and the procedure was completed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter address 1: (b)(6).Block f10; h6: problem code and device code 1528 captures the reportable event of stent difficult to remove.Problem code and device code 2976 captures the reportable event of stent kinked upon removal.Block h10: a percuflex plus stent was returned for analysis.A visual evaluation of the reurned device revealed that the stent shaft was detached.Additionally, a kink was observed at the renal pigtail.The proximal section (bladder pigtail) and the suture string were not returned for analysis.The failure found (stent kinked) is an issue that could have been generated by the user or the interaction with other devices and on other hand the stent detached could have been generated by the interacting of the stent with the suture string.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8743394
Report Number3005099803-2019-03325
Device Sequence Number2566223
Product Code FAD
UDI-Device Identifier08714729056829
UDI-Public08714729056829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061752620
Device Catalogue Number175-262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR